Texas, 2004

Hail and Damaging Wind in Texas, April 6, 2004

April 6, 2004 · NWS FWD · 9 events in 3 counties and zones

8 hail, 1 thunderstorm wind, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
9

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Fort Worth, TX wrote its last area forecast discussion before the first event at Apr 6, 2:11 PM CST, 3 hours 31 minutes earlier.

Area forecast discussion, Apr 6, 2:11 PM CST, 3 hours 31 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE FORT WORTH TX
311 PM CDT TUE APR 6 2004

.DISCUSSION...
CONVECTION BEGINNING TO FIRE OUT WEST IN RESPONSE TO COLD-CORE UPPER
LOW NEARING...AND DOWN SOUTH DUE TO DIFFERENTIAL HEATING OF MOIST
UNSTABLE AIR.  STILL COULD SEE SEVERAL SEVERE THUNDERSTORMS WITH
LARGE HAIL AS THE MAIN THREAT. HAVE HIGH CHANCE TO LIKELY POPS
ACROSS THE CWA THIS EVENING AND DECREASE THEM MOST AREAS AFTER
MIDNIGHT (KEPT THE NORTHEAST LIKELY THROUGH EARLY MORNING).

COMPLEX...PROGRESSIVE HEMISPHERIC PATTERN FOR THE NEXT WEEK OR SO.
CURRENT PATTERN OF PIVOTING TROUGHS ALONG 50N...ONE NEAR NOVA SCOTIA
AND THE OTHER OVER THE WESTERN GULF OF ALASKA...WILL EVOLVE INTO ONE
FOR TRANSPORTING ARCTIC AIR SOUTHWARD.  STRONG SHORT WAVE WILL
DEVELOP THURSDAY MORNING OVER ALBERTA AS THE NOVA SCOTIA TROUGH
RETROGRADES AND AMPLIFIES THE NORTHERLY FLOW PATTERN OVER WESTERN
CANADA DOWN THE ROCKIES INTO ARIZONA.  RAPID CYCLOGENESIS TAKES
PLACE BE FRIDAY MORNING IN THE CENTRAL ROCKIES AND TAKES A SOUTHERN
TRACK THROUGH SOUTHERN OKLAHOMA AND INTO THE SOUTHEAST STATES BY
SUNDAY.  THE SURFACE LOW WILL MOVE OUT OF THE ROCKIES ALONG A
STRENGTHENING BAROCLINIC ZONE... THUS WE ARE LIKELY TO SEE
THUNDERSTORMS AGAIN ON FRIDAY.  A STRONG LATE-SEASON COLD FRONT WILL
PUSH THROUGH THE CWA FRIDAY NIGHT.  TEMPERATURES WILL TURN
NOTICEABLY COLDER BEHIND THE FRONT THROUGH MONDAY...AND WINDS WILL
BE UP SATURDAY AND SUNDAY.

AS THE COLD DOME SETTLES OVER THE SOUTHERN PLAINS...THE MAIN UPPER
TROUGH AXIS WILL START TO PIVOT EASTWARD ON SUNDAY.  THIS WILL CAUSE
LARGE SCALE OVER-RUNNING OUT WEST EARLY SUNDAY THAT SPREADS OVER THE
CWA WITH A COLD RAIN DURING THE DAY.  ONCE THE UPPER SYSTEM MOVES
EAST OF THE CWA...WE WILL HAVE SEVERAL DAYS OF NICE WEATHER.
ANOTHER FRONT IS POISED TO ARRIVE LATE NEXT WEDNESDAY.

PREFERRED AVN/MRF FOR THIS FORECAST. THEY HAVE BEEN BETTER FOR THE
PAST SEVERAL DAYS.

.PRELIMINARY POINT TEMPS/POPS...
DALLAS-FT. WORTH, TX   56  70  55  73 /  60  20  10   0
WACO, TX               59  75  56  76 /  40  20  10   0
PARIS, TX              56  69  52  71 /  60  40  10   0
DENTON, TX             56  69  54  73 /  60  30  10   0
MCKINNEY, TX           56  70  53  73 /  60  30  10   0
DALLAS, TX             56  72  55  73 /  60  20  10   0
TERRELL, TX            56  73  54  73 /  60  20  10   0
CORSICANA, TX          59  75  56  75 /  50  20  10   0
TEMPLE, TX             59  77  57  78 /  60  20  10   0
&&

.FWD WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
&&
Hazardous weather outlook, Apr 6, 2:37 PM CST, 3 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE FORT WORTH TX
337 PM CDT TUE APR 6 2004

TXZ091>094-100>105-115>121-129>134-141>147-156>161-062036-
BELL-BOSQUE-COLLIN-COMANCHE-COOKE-CORYELL-DALLAS-DENTON-EASTLAND-
ELLIS-ERATH-FALLS-FANNIN-FREESTONE-GRAYSON-HAMILTON-HILL-HOOD-HUNT-
JACK-JOHNSON-KAUFMAN-LAMPASAS-LIMESTONE-MCLENNAN-MILLS-MONTAGUE-
NAVARRO-PALO PINTO-PARKER-ROCKWALL-SOMERVELL-STEPHENS-TARRANT-WISE-
YOUNG-
337 PM CDT TUE APR 6 2004

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS.

.DAY ONE...
THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS LATE THIS AFTERNOON
AND EVENING...GENERALLY SOUTHWEST OF A BONHAM...GREENVILLE...EMORY
LINE. THE MAIN RISK IS FOR LARGE HAIL...WITH A LOWER RISK OF DAMAGING
WINDS.

.DAYS TWO THROUGH SEVEN...
THERE IS A CHANCE OF THUNDERSTORMS THURSDAY AND THURSDAY EVENING
...MAINLY NORTH OF INTERSTATE 20 AND EAST OF A BOWIE TO BRIDGEPORT
LINE. THERE IS A SLIGHT CHANCE OF THUNDERSTORMS ACROSS THE REMAINDER
OF THE AREA. MOREOVER...THERE IS A CHANCE OF THUNDERSTORMS ACROSS
NORTH TEXAS FRIDAY THROUGH SUNDAY.

.SPOTTER CALL TO ACTION STATEMENT...
LIMITED SPOTTER ACTIVATION MAY BE REQUESTED THIS AFTERNOON AND
EVENING WITHIN THE SLIGHT RISK AREA.

26

In the hours before

Special weather statement, Apr 6, 5:38 PM CST, 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
638 PM CDT TUE APR 6 2004

TXZ117-118-070030-
PARKER-TARRANT-
638 PM CDT TUE APR 6 2004

...SIGNIFICANT WEATHER UPDATE FOR PARKER COUNTY...

A STRONG THUNDERSTORM LOCATED WEST OF WEATHERFORD NEAR GARNER WILL
MOVE EAST NORTHEAST AT 20 MPH TOWARDS PEASTER AND WEATHERFORD BY 730
PM. THIS STORM WILL LIKELY PRODUCE HAIL BETWEEN 1/2 INCH AND 3/4
INCH IN DIAMETER AND WIND GUSTS TO 45 MPH. VERY HEAVY RAIN WILL ALSO
ACCOMPANY THIS STORM.

07/BB

The radar

The Dallas/Ft Worth radar (KFWS), 61 km away, was scanning. The volume nearest the first event began at 23:42 UTC.

Open the radar archive at this moment

Event by event

8 hail, 1 thunderstorm wind. Local standard time, as filed.

Hail, Parker

When
April 6, 5:42 PM CST
Where
Parker County, 7 mi W of Weatherford
Measured
1.25 in hail
Reported by
TRAINED SPOTTER
Coordinates
32.767, -97.917

Hail, Parker

When
April 6, 6:44 PM CST
Where
Parker County, 12 mi NE of Weatherford
Measured
1.75 in hail
Reported by
TRAINED SPOTTER
Coordinates
32.883, -97.650

Hail, Tarrant

When
April 6, 6:50 PM CST
Where
Tarrant County, 2 mi S of Azle
Measured
1 in hail
Reported by
TRAINED SPOTTER
Coordinates
32.867, -97.533

Hail, Tarrant

When
April 6, 6:58 PM CST
Where
Tarrant County, Eagle Mtn Lake
Measured
1 in hail
Reported by
TRAINED SPOTTER
Coordinates
32.900, -97.483

Occurred at the dam.

Hail, Tarrant

When
April 6, 7:24 PM CST
Where
Tarrant County, 8 mi NW of Ft Worth
Measured
1 in hail
Reported by
TRAINED SPOTTER
Coordinates
32.833, -97.450

Hail, Tarrant

When
April 6, 7:30 PM CST
Where
Tarrant County, 4 mi S of White Settlement
Measured
0.88 in hail
Reported by
NWS EMPLOYEE(OFF DUTY)
Coordinates
32.717, -97.450

Occurred at the intersection of Highway 80 and Interstate 35.

Thunderstorm Wind, Denton

When
April 6, 7:34 PM CST
Where
Denton County, Justin
Measured
52 kt (60 mph) estimated sustained
Reported by
TRAINED SPOTTER
Coordinates
33.083, -97.300

Large signs were blown down.

Hail, Denton

When
April 6, 7:40 PM CST
Where
Denton County, 4 mi WSW of Argyle
Measured
0.88 in hail
Reported by
TRAINED SPOTTER
Coordinates
33.100, -97.250

Occurred near the intersection of Highway 377 and Highway 407.

Hail, Tarrant

When
April 6, 7:40 PM CST
Where
Tarrant County, Keller
Measured
0.75 in hail
Reported by
TRAINED SPOTTER
Coordinates
32.933, -97.250

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2004Every state in 2004This day in weather historyWarnings in Texas, April 2004

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5392403, 5392404, 5392405, 5392406, 5392407, 5392408, 5392409, 5392410, 5392411.